Friday, August 15, 2008

No, really, it's just allergies. I swear.

So today I realized I was completely out of allergy medication. What a surprise since I've been 8-balling them all week alongside Aleve.

It's a miracle that my liver is still functioning.

Anyway I stopped at the pharmacy on the way home to get some more and also to refill a prescription, oh and to maybe buy some travel sized toiletries - because I like mini things.

So at the counter I ask the pharmacist where I would find Zyrtec. I am usually a Claritin girl but the Evil Twin keeps telling me about Zyrtec and since she knows I wear down quickly from repetition I figured I would give it a try.

However when I ask for Zyrtec at the pharmacy counter, the pharmacist tells me that it's sold by prescription only.

Hmmmmm. That's weird. I thought all allergy medications were over the counter these days. So I asked again, just to be sure.

And again the pharmacist tells me no, it's not OTC it is prescription only and that I should talk to my doctor about getting a prescription. I don't press the issue because the pharmacy is busy and there are lots of people waiting to both pick up and to drop off.

Finally I get my prescription and get ready to pay when I realize that I hadn't been asking for Zyrtec at all. While I thought I was saying Zyrtec, the actual word coming out of my mouth was Valtrex.

Whoops!

So I tell the pharmacist that I meant to ask for Zyrtec, not Valtrex, and where might I find it?

At which point the pharmacist kindly asks : "Ma'am, what exactly are you trying to treat?"

*sigh*

3 comments:

Roxanne said...

I actually LOL'd at the post. I even read it to my husband and then he LOL'd.

That sounds exactly like something I would do.

Miss. Von Schtoop said...

What I should have told him was that my vageezer was sneezing!

Zyrtec Prescription Information said...

My name is Tina Hansar and i would like to show you my personal experience with Zyrtec.

I am 40 years old. Have been on Zyrtec for 4 years now. When first began taking zyrtec, the allergy relief was great. But it did make me very, very tired. Later added singulair. Took both at night. So exhausted, couldn't function well thru the day but didn't link it to meds. Had repeat blood tests for anemia, thyroid, etc. but all came back normal. Switched singulair to morning to stretch out side effects, but still drained of energy. After taking these meds for years, just stopped about 3 months ago and energy level is back to normal. Allergies are bad again, but will take that any day over not being able to get out of bed and not having energy to get thru the day. Also, hair loss is no longer.

I have experienced some of these side effects -
Extreme exhaustion, lethargy, loss of interest, hip pain, back pain, occasional dizziness, hair loss.

I hope this information will be useful to others,
Tina Hansar